Qualitative properties of discrete nonlinear parabolic operators

Research output: Contribution to journalArticle


This paper is devoted to the qualitative properties of discretized parabolic operators, such as nonnegativity and nonpositivity preservation, maximum/minimum principles and maximum norm contractivity. In the linear case, earlier papers of the authors (Faragó and Horváth in SIAM Sci Comput 28:2313–2336, 2006, IMA J Numer Anal 29:606–631, 2009) have established the connections between the above qualitative properties and have given sufficient conditions for their validity. The present paper extends the above results to nonlinear discretized parabolic operators, also motivated by the authors’ recent paper (Faragó and Horváth in J Math Anal Appl 448:473–497, 2017), which has given related results on the continuous PDE level. A systematic study is presented, ranging from general discrete mesh operators to proper finite element applications.

Original languageEnglish
Pages (from-to)529-554
Number of pages26
JournalNumerische Mathematik
Issue number3
Publication statusPublished - Nov 1 2019


ASJC Scopus subject areas

  • Computational Mathematics
  • Applied Mathematics

Cite this